MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that guidewire detachment occurred.An amplatz super stiff guidewire was selected for use.During preparation, it was noted the tip was frayed and separated.The procedure was completed with a different device.No complications were reported, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
The amplatz super stiff was not returned for analysis; however, two photos were attached in the parent record, and it was observed that the corewire was separated from the bald weld.Also, the guidewire was stretched and bent at distal section.Good faith effort attempts were made to try and retrieve additional details regarding the facility details, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that guidewire detachment occurred.An amplatz super stiff guidewire was selected for use.During preparation, it was noted the tip was frayed and separated.The procedure was completed with a different device.No complications were reported, and the patient was stable post procedure.It was further reported that there was visual separation noted with the device.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.It was observed that the coil wire was unraveled due the core wire being detached and separated from the distal tip to the transition point.Additionally, the guidewire was kinked and stretched at the distal section.Two photos were provided for investigation, and it was observed that the core wire was separated from the bald weld and the guidewire was stretched and bent at the distal section.No other issues were identified with the device.
 
Event or Problem Description

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21114413
Report Number2124215-2025-00528
Device Sequence Number18062266
Product Code DQX
UDI-Device Identifier08714729115830
UDI-Public(01)08714729115830(17)270520(10)34072428
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K843016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0034072428
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/24/2025
03/28/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/19/2025
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown